Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 27, NWS Charleston, SC

June 5, 2014Allendale County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2014, 5:00 PM EDT for Allendale County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 5:00 PM EDT (21:00 UTC)
Expired
Jun 5, 2014, 6:00 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:24 PM EDTTSTM WND DMG1 E Estill, SCLARGE TREE LIMB DOWN AT 3RD STREET AND CATHERINE STREET.
Jun 5, 5:47 PM EDTTSTM WND DMGGrays, SCTREE AND POWERLINE DOWN ON GRAYS HIGHWAY NEAR RIVER HILL ROAD.
Jun 5, 5:50 PM EDTTSTM WND DMG3 W Gillisonville, SCTREE DOWN GILLISON BRANCH ROAD AND WOODSVILLE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WUUS52 KCHS 052100
SVRCHS
GAC103-251-SCC005-049-053-052200-
/O.NEW.KCHS.SV.W.0027.140605T2100Z-140605T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 500 PM EDT...A SEVERE THUNDERSTORMS WAS REPORTED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHWEST OF ALLENDALE TO ALTMAN...MOVING
  SOUTHEAST AT 35 MPH.

  PREPARE NOW FOR...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALTMAN...SYLVANIA...BARTON...HUNTERS...FAIRFAX...GIFFORD...
  BRUNSON...LAKE WARREN STATE PARK...LURAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3305 8141 3287 8093 3278 8087 3240 8123
      3272 8168
TIME...MOT...LOC 2100Z 302DEG 31KT 3292 8138 3272 8156

$$
2 follow-up statements
256 
WWUS52 KCHS 052125
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT THU JUN 5 2014

GAC251-SCC005-052135-
/O.CAN.KCHS.SV.W.0027.000000T0000Z-140605T2200Z/
SCREVEN GA-ALLENDALE SC-
525 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN AND
ALLENDALE COUNTIES HAS BEEN CANCELLED...

LAT...LON 3271 8142 3273 8142 3275 8141 3277 8134
      3279 8133 3284 8126 3288 8127 3291 8124
      3287 8094 3283 8091 3277 8088 3240 8123
      3240 8124 3264 8141 3265 8139 3269 8141
      3270 8143
TIME...MOT...LOC 2125Z 302DEG 31KT 3280 8116 3262 8132

$$

GAC103-SCC049-053-052200-
/O.CON.KCHS.SV.W.0027.000000T0000Z-140605T2200Z/
EFFINGHAM GA-HAMPTON SC-JASPER SC-
525 PM EDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PORTIONS OF EFFINGHAM...HAMPTON AND JASPER COUNTIES...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LAKE WARREN STATE PARK TO SHIRLEY...MOVING SOUTHEAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 441 PM EDT...SCREVEN COUNTY 911 REPORTED 2 TREES DOWN NEAR 
MILLHAVEN IN SCREVEN COUNTY. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...
GARNETT...GIFFORD...GRAYS...HAMPTON...LENA...LURAY...PINELAND...
ROBERTVILLE...SCOTIA...SHIRLEY...TARBORO...VARNVILLE...CLYO AND LAKE
WARREN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3271 8142 3273 8142 3275 8141 3277 8134
      3279 8133 3284 8126 3288 8127 3291 8124
      3287 8094 3283 8091 3277 8088 3240 8123
      3240 8124 3264 8141 3265 8139 3269 8141
      3270 8143
TIME...MOT...LOC 2125Z 302DEG 31KT 3280 8116 3262 8132

$$
778 
WWUS52 KCHS 052139
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT THU JUN 5 2014

GAC103-SCC049-053-052200-
/O.CON.KCHS.SV.W.0027.000000T0000Z-140605T2200Z/
EFFINGHAM GA-HAMPTON SC-JASPER SC-
539 PM EDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PORTIONS OF EFFINGHAM...HAMPTON AND JASPER COUNTIES...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GRAYS TO ROBERTVILLE...MOVING SOUTHEAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 524 PM EDT...THE 911 CENTER IN HAMPTON COUNTY REPORTED A LARGE 
TREE LIMB DOWN IN ESTILL.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...
GARNETT...GRAYS...HAMPTON...LENA...PINELAND...ROBERTVILLE...SCOTIA...
SHIRLEY...TARBORO...VARNVILLE...CLYO AND LAKE WARREN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3265 8139 3266 8139 3281 8120 3290 8113
      3287 8094 3277 8088 3240 8123 3240 8124
      3264 8141
TIME...MOT...LOC 2138Z 302DEG 31KT 3273 8103 3255 8119

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:41 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 5, 3:41 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT THU JUN 5 2014

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH TONIGHT...THEN
BECOME NEARLY STATIONARY OVER THE REGION FRIDAY AND SATURDAY. THE
FRONT WILL GRADUALLY DISSIPATE BY SUNDAY. ANOTHER COLD FRONT WILL
SLOWLY APPROACH FROM THE NORTHWEST THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
REST OF THIS AFTERNOON AND TONIGHT...CONVECTION HAS NOW INITIATED TO
THE WEST IN THE VICINITY OF AUGUSTA AND WELL TO THE NORTH ALONG AND
NORTH OF THE NORTH CAROLINA/SOUTH CAROLINA STATE LINE. IT APPEARS
THEN THAT OUR BEST BET FOR CONVECTIVE COVERAGE WILL BE WITH THE
DEVELOPMENT TO THE WEST AND ITS EVOLUTION TO THE EAST. THE
THERMODYNAMIC ENVIRONMENT REMAINS SUPPORTIVE OF A FEW SEVERE
THUNDERSTORMS. CAPE VALUES ARE IN EXCESS OF 2500 J/KG AND THERE IS A
NOTABLE POCKET OF DCAPES HIGHER THAN 1000 J/KG SPREADING INTO THE
REGION. WHILE IT WOULD NOT BE OUT OF THE QUESTION TO SEE SOME LARGE
HAIL...DAMAGING WIND GUSTS REMAIN THE PRIMARY SEVERE THREAT. WILL
EXPAND THE SEVERE THUNDERSTORM MENTION IN THE HWO TO INCLUDE ALL
OF THE FORECAST AREA.

THE SPREAD OF CONVECTION AND POPS WILL LARGELY BE DRIVEN BY OUTFLOW
BOUNDARIES SPAWNING NEW SHOWERS AND STORMS. THE SEVERE THREAT WILL
LIKELY LINGER INTO THE LATE EVENING DEPENDING ON HOW MESOSCALE
BOUNDARIES DEVELOP AND INTERACT. POPS WILL CERTAINLY DECREASE INTO
THE OVERNIGHT...BUT WITH THE FRONT DRAWING CLOSER FROM THE NORTH AND
SHORTWAVE ENERGY MOVING IN FROM THE NORTHWEST THERE IS CERTAINLY A
CHANCE FOR ADDITIONAL DEVELOPMENT INTO FRIDAY MORNING. AS SUCH A
SLIGHT CHANCE IS MAINTAINED THROUGH THE EARLY FRIDAY MORNING HOURS.
OVERNIGHT LOWS WILL BE QUITE MILD ONLY FALLING INTO THE LOW TO MID
70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A RATHER UNSETTLED PATTERN EXPECTED THIS PERIOD AS A BACKDOOR COLD
FRONT STALLS OUT OVER OR NEAR THE AREA. PWATS NEAR 1.75 INCHES ALONG
WITH SHORTWAVE ENERGY SHOULD BE SUFFICIENT FOR SCATTERED
CONVECTION...MOSTLY DURING THE DAYTIME/EVENING WHEN MODEST
INSTABILITY IS EXPECTED. BULK SHEAR VALUES ARE MOSTLY 20 KT OR LESS
SO THE CONVECTION SHOULD NOT BE WELL ORGANIZED...THUS LIMITING THE
OVERALL SEVERE THREAT...ALTHOUGH ISOLATED SEVERE STORMS ARE
CERTAINLY POSSIBLE EACH DAY MAINLY WHERE MESOSCALE BOUNDARY
INTERACTIONS OCCUR AND ENHANCE UPDRAFT STRENGTH. THERE WILL LIKELY
BE THE GREATEST INSTABILITY ON FRIDAY AND THUS THIS MAY BE THE DAY
WITH THE BEST CHANCE FOR SEVERE STORMS. THE TEMPS SHOULD BE SLIGHTLY
ABOVE NORMAL...MAXING OUT NEAR 90 IN THE AFTERNOON AND BOTTOMING OUT
NEAR 70 AT NIGHT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE PATTERN AT THE SURFACE AND ALOFT WILL BE TRANSITIONING ON
MONDAY...BEFORE POTENTIALLY BECOMING MORE AMPLIFIED TUESDAY INTO
THE MID WEEK PERIOD. THERE ARE SOME RATHER NOTABLE DISCREPANCIES
IN PATTERN EVOLUTION AND TIMING BETWEEN MEDIUM RANGE MODELS
REGARDING AN APPROACHING UPPER LEVEL TROUGH...EMBEDDED SHORTWAVE
ENERGY AND A SURFACE COLD FRONT TO THE WEST. THESE DIFFERENCES
AFFECT SENSIBLE WEATHER IMPACTS...WITH SLOWER SOLUTIONS SUGGESTING
LESS THUNDERSTORM COVERAGE EARLY IN THE WEEK. DUE TO THE UNCERTAINTY
IN FORECAST DETAILS...PREFER TO LEAN TOWARD CLIMATOLOGY AND
INDICATE SCATTERED THUNDERSTORM DEVELOPMENT EACH AFTERNOON/EARLY
EVENING ALONG/INLAND OF THE SEABREEZE...WITH COVERAGE DIMINISHING
EACH NIGHT. AS MODEL SOLUTIONS COME INTO BETTER AGREEMENT...MORE
DETAIL CAN BE ADDED TO DISTINGUISH POTENTIAL AND COVERAGE ACROSS
THE FORECAST AREA. TEMPERATURES ARE EXPECTED TO AVERAGE A FEW
DEGREES ABOVE SEASONAL NORMALS EACH DAY...WITH HIGHS REACHING THE
UPPER 80S TO LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH 18Z FRIDAY. THE BIGGEST NEAR
TERM CONCERN IS THE POTENTIAL FOR CONVECTIVE DEVELOPMENT NEAR THE
TERMINALS LATE THIS AFTERNOON AND EVENING. SO FAR...NO DEVELOPMENT
IS OCCURRING NEARBY. THE CURRENT FORECAST THINKING IS THAT
CONVECTION CURRENTLY DEVELOPING NORTH OF THE AREA ALONG THE NORTH
CAROLINA/SOUTH CAROLINA STATE LINE WILL DRIFT SOUTHWARD AND
INITIATE MORE CONVECTION FURTHER SOUTH IN THE MID/LATE AFTERNOON.
THEREFORE...KCHS IS THE TERMINAL THAT HAS THE HIGHEST CHANCE OF
DIRECT IMPACTS FROM THUNDERSTORMS. I HAVE ADDED A TEMPO FOR MVFR
THUNDER WITH GUSTY WINDS BETWEEN 21-23Z. CONFIDENCE IS LOWER AT
KSAV AS IT DEPENDS ON HOW UPSTREAM CONVECTION EVOLVES. FOR NOW...I
HAVE ADJUSTED THE TIMING OF THE VCTS...AND AMENDMENTS TO ADD
THUNDER MAY BE NECESSARY. OVERNIGHT...THERE MAY BE ADDITIONAL
SHOWERS AND THUNDERSTORMS BUT THE PROBABILITY IS TOO LOW TO
MENTION AT THIS TIME. WINDS WILL TURN MORE NORTH OR NORTHWEST LATE
TONIGHT AND INTO FRIDAY MORNING AS THE COLD FRONT GETS INTO THE
REGION.

EXTENDED AVIATION OUTLOOK...CHANCES FOR BRIEF FLIGHT RESTRICTIONS
IN MAINLY AFTERNOON/EVENING CONVECTION FRIDAY THROUGH SUNDAY.
OTHERWISE...MOSTLY VFR.

&&

.MARINE...
TONIGHT...THE MODESTLY TIGHT PRESSURE GRADIENT IN PLACE RIGHT NOW
WILL GRADUALLY RELAX THROUGH THE NIGHT AS THE COLD FRONT APPROACHES
FROM THE NORTH AND A WEAK AREA OF LOW PRESSURE ALONG IT DRAWS
CLOSER. WINDS WILL BE STRONGEST EARLY IN THE EVENING...MAINLY IN THE
15-20 KT RANGE. THEN CLOSER TO DAY BREAK WINDS WILL DROP OFF TO BE
15 KT OR LESS AND WILL VEER AROUND TO BECOME SLIGHTLY MORE WESTERLY
WITH TIME. SEAS WILL BE 2-3 FT WITHIN 20 NM...EXCEPT UP TO 4 FT
AROUND 20 NM FOR THE CHARLESTON COUNTY WATERS...AND 3-4 FT BEYOND 20
NM. THUNDERSTORMS MAY MOVE INTO THE WATERS FROM LAND AREAS AND COULD
PRODUCE GUSTY WINDS THIS EVENING AND INTO THE EARLY MORNING HOURS.

FRIDAY THROUGH TUESDAY...A WEAK TROUGH OF LOW PRESSURE WILL MEANDER
ACROSS THE WATERS THROUGH AT LEAST SATURDAY...SUPPORTING A WEAK
PRESSURE GRADIENT AND GENERALLY LIGHT/VARIABLE WINDS. THE TROUGH
WILL SHIFT INLAND EARLY NEXT WEEK WITH MORE OF TYPICAL SUMMER
PATTERN EXPECTED. WINDS AND SEAS ARE EXPECTED TO REMAIN WELL BELOW
ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...RJB
LONG TERM...WMS
AVIATION...BSH
MARINE...BSH/RJB
Hazardous weather outlook, Jun 5, 3:48 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT THU JUN 5 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047-052-062000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
348 PM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL MOVE INTO THE SOUTHEAST
GEORGIA AND SOUTHEAST SOUTH CAROLINA REGION FROM THE WEST LATE
THIS AFTERNOON AND PERSIST INTO THE EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE...CAPABLE OR PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS. THE MAIN TIME PERIOD FOR SEVERE WEATHER WILL APPROXIMATELY
RUN THROUGH 10 PM WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-062000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
348 PM EDT THU JUN 5 2014

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL MOVE INTO THE SOUTHEAST
GEORGIA AND SOUTHEAST SOUTH CAROLINA REGION FROM THE WEST LATE
THIS AFTERNOON AND PERSIST INTO THE EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE...CAPABLE OR PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS. THE MAIN TIME PERIOD FOR SEVERE WEATHER WILL APPROXIMATELY
RUN THROUGH 10 PM WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 5, 4:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT THU JUN 5 2014

SCZ043-052145-
INLAND COLLETON-
456 PM EDT THU JUN 5 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 545 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ASHTON TO
SMOAKS...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PADGETTS...LODGE...COLLETON...CALDWELL...MOSELLE...WILLIAMS...
SMYLY...SPRINGTOWN...RUFFIN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3315 8070 3310 8067 3307 8062 3306 8054
      3299 8043 3283 8090 3290 8099 3295 8101
      3303 8108 3310 8094 3307 8090 3309 8088
      3312 8089 3313 8089 3317 8080 3318 8076
TIME...MOT...LOC 2056Z 301DEG 14KT 3303 8101 3306 8080

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:30 PM EDTSevere Thunderstorm WarningCHSAllendale45 min
Jun 5, 4:56 PM EDTSpecial Weather StatementCHSColleton49 min
Jun 5, 5:45 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper60 min
Jun 5, 6:17 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton43 min
Jun 5, 6:19 PM EDTSpecial Marine WarningCHS116 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.